Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

History of asthma. Using fluticasone nasal spray for sinus. How to control excessive mucus?

User rating for this question
Answered by

ENT Specialist
Practicing since : 1992
Answered : 332 Questions
I have problem of sinus and am using fluticasone nasal spray whenever it is severe. My problem is that I have too much of mucus/cough which results in cold/blocked nose every now and then. Whenever I eat something, it feels like the mucus increases. Is there anything that could be done to reduce the mucus, or to take it out from the body. I had a history of asthma, for which I use aerocort mouth spray.
Posted Fri, 1 Feb 2013 in Asthma and Allergy
Answered by Dr. Ravinder Sharma 34 minutes later
I am Dr Ravinder Sharma ENT surgeon.
On the basis of the information provided it appears you are suffering from allergic rhinitis with bronchial asthma. Allergic rhinitis is characterised by nasal discharge, nose block , sneezing and post nasal drip in throat. This results from increase in the mucuc secretory cells in nose in response to an exposure to allergen (pollen, dust, smoke are the common allergens). If not treated or undertreated it may lead to nasal polyps which may require surgical intervention.

You are already using steroid nasal sprays and inhaler. I would advise you to plan a ENT consultation , routine blood count and a CT scan of Paranasal sinuses. I feel you will require an addition of some more medicines. If it works it's OK otherwise we can think of surgical intervention. There are different treatment options for allergic rhinitis and we start with antiallergics and decongestants and then we move on steroid nasal sprays and then we move of steroid tablets too. It seems presently you are not taking the required medicines. This is a step wise treatment and when medicines are not working we plan for operative intervention. To assure you I would say that this is a treatable condition and you can be symptomfree with right medication.

I would suggest you to consult a ENT surgeon or send me images of the scan so that I can help you further. I hope this answers your concern. Feel free to contact me if you require more information about it

with regards
Ravinder Sharma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor